It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



TMJ Disorder -TemporoMandibular Joint Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-24-2003, 07:59 AM   #1
Junior Member
 
Join Date: Jul 2003
Location: Beaumont, Texas
Posts: 11
catcrazy HB User
Post Moral Support Please!

I have only posted a few times on these message boards. I am trying to get on an antidepressant because of depression and anxiety. I switched a month ago to Paxil 20 mg., 1 a day before bed. My doctor started me out slow on this because I had trouble getting on the others (I am sensitive to medicines). Anyway, I have been on the 20 mg. almost two weeks and I am noticing my jaws feeling tight and aching. I have TMJ and am wearing an appliance to fix the problem, which will take about a year. Can anyone tell me if they had the same problem with the Paxil and if it went away? I have also noticed my legs feeling really achy. If someone could just tell me that this side effect goes away I will hang in there. I would appreciate it if someone could please answer me. Thank you

 
Old 09-24-2003, 12:02 PM   #2
Senior Member
 
Join Date: Jul 2003
Location: USA
Posts: 195
mamaslittlehelper HB User
Post

Hi cat, I probably won't be much help to you as I have never tried Paxil, but suffer from tmj and sometimes get the achy legs you describe! I have been on Xanax for anxiety/stress for several years and have found it the best way to treat my symptoms...also helps with the tmj! For the achy legs I would suggest short walks and hot baths! Also you should talk to your doctor about the symptoms you are having as only he can properly diagnose what might be going on with your new medication! TC and hope you get to feeling better! :-)

 
Sponsors Lightbulb
   
Old 09-24-2003, 02:14 PM   #3
Senior Member
 
Join Date: Jun 2003
Location: Canada
Posts: 190
kami-girl HB User
Post

Hi,
I have been on Paxil for about 6 years now. I too am very sensitive to meds and only take 10mg at bedtime. I also take valium during the day because i suffer from anxiety and panic attacks. With both meds I have found that my anxiety level is under control. I too am on splint therapy and after an adjustment I find that my jaw is a little sore but I think it is because my muscles are rebelling. I get the achey legs, actually some days I feel that all my muscles are achy, kind of like the flu feeling. Don't know what it is. I know I have it today and am wondering if it has something to do with the weather (I think it is going to rain) or perhaps I did too much yesterday, digging in the garden.
I have read where some one said that Paxil can cause clenching but I asked my neuromuscular dentist and he disagreed. He also said I don't clench and my problems are muscular.

Take care,

Grace

 
Old 09-24-2003, 03:15 PM   #4
Junior Member
 
Join Date: Jul 2003
Location: Beaumont, Texas
Posts: 11
catcrazy HB User
Post

Good answers. Thank you for replying. I will definitely ask my Psyche Dr. about the achiness. I read somewhere in a magazine or book that a Vitamin E definiciency can cause "restless leg" syndrome. I wonder if that's what's going on? I have never taken Valium or Xanax for my anxiety. I was on Prozac for 7 years and once I got up on it I did not need to take anything else. I know a lady at my church who told me that when Valium first came out her doctors told her it was not addictive. She took it alot and then tried to stop taking it and had TERRIBLE withdrawal symptoms. She had to go back on it and slowly taper off. It took her a year to finally get off. I will hang in there and give the Paxil another month to see how it goes. By the way, it has killed by ability to achieve orgasm. Anybody else had this? Does it come back?

 
Old 09-24-2003, 09:34 PM   #5
Veteran
(female)
 
Join Date: Aug 2003
Location: MO
Posts: 489
Michelle W HB User
Post

Paxil is a SSRI (selective serotonin uptake inhibitor. Celexa, Lexypro, Prozac are also in this same drug category. That means that these drugs work the same way. If you look in the PDR (Physician's Drug Reference Handbook)you will find that teeth grinding is a symptom or side effect for Celexa and Lexypro. Paxil is almost identical to these two drugs. The pharmacist told me this. It is a rare side effect. I had a hard time deciding whether or not Paxil was making me grind my teeth worse or not. I decided it was. The only reason I am being so vocal about this is because I just went through a big ordeal with my psychiatrist over this problem. I will just give you my opinion. I would say if you stay on the Paxil for another month and your TMJ feels worse, then you might consider not taking it to see if your symptoms get any better. I love Paxil. I think it is a wonderful drug, and I wish I could take it. It helped me so much with my anxiety, but it made my TMJ worse. Sorry to be so opinionated about this post but I wish someone would of told me about this possibility. I also had no luck with the sex drive issue. I hope your TMJ resolves soon with the medication and you are able to take Paxil. Good Luck.

 
Old 09-26-2003, 12:39 PM   #6
Junior Member
 
Join Date: Sep 2003
Location: Rice, MN, USA
Posts: 13
nuzzlebasket HB User
Unhappy

I have been on Paxil for almost ten years
because I was a case of nerves & anxiety &
worry most of my life. I also had TMJ pain.
I was slowly increased to 40 mg & after a year
on Paxil, I was finally brave enough to go to
physical therapy which helped alot. Thru the years
since I did not have much TMJ trouble at all &
was pretty much anxiety free & Paxil was like my
"miracle drug".
Then 4 months ago, my mother died of cancer & I
developed a literAL "PAIN in the neck" on one side.
The pain came & went with stress, well, I am so
missing my mother(we were inseperable), with all my
grief, anxiety & stress, I am like a basket of
aches & pains, esp. TMJ!
I guess pills can only go so far. Wish I had
something that would relax me & take ALL my worries
& pain away---for me, that would mean a brain
transplant, lol =(.
I also take Klonopin for stress but it's like a knot
that wont go away(neck pain)
any advice?
Nuzz


 
Old 09-26-2003, 01:16 PM   #7
Senior Member
 
Join Date: Jun 2003
Location: Canada
Posts: 190
kami-girl HB User
Post

Hi Nuzz,

I know what you mean about the stress bringing on the neck pain. I'm sorry to hear about your mother. I too lost my mom and dad to cancer. Very rough.
I have found that physio therapy (She squeezes the sore neck muscles,( called trigger point release), and stretches (gentle) has helped somewhat. I am also on Paxil )6yrs) which helped with anxiety until 2 years ago when my stress level shot up and hasn't come down yet so have been pursuing every avenue for relief inc:
Paxil -10mg - keeps anxiety down
Diazepam - 2.5 mg - 4x day - an addition to paxil 1 yr ago
Accupuncture - Did nothing 4 app'ts
Massage - Nice but no relief
Chiropractor - Cracked neck and pain increase, only went once
NUCCA Chiropractor - ok - don't know how much it did but at least it didn't hurt, only needed one adjustment to c-1
Neuromuscular dentist - wearing splint (7wks) - headaches down to one or two a week instead of every day
Physio Therapy - Neck Pain reduction, ear fullness reduction
Cranial Sacral Massage - (intuitive healer) Good for stress, something to help feel relaxed
Heat after physio which I do myself every day. Good

I have concluded that my problems are muscular and will continue with NM dentist and splint, physio therapy and Cranial sacral.

I will be having a Tomogram next week on tmj joints but so far everything points to muscle tension.

Good luck,

Grace

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hip Replacement Surgery - I Need Moral Support kate38ca Knee & Hip Problems 76 07-06-2008 06:52 PM
I Need Some Moral Support Please cat3883 Depression 3 03-04-2007 02:24 PM
Is anyone having moral issues w/ivf? I am! Marie1971 Infertility 17 06-16-2006 01:15 PM
Moral help and support for married couple drifting apart. ceebee42 Relationship Health 5 12-07-2005 06:23 AM
need moral support and/or advice, please! redfruitloops Sexually Transmitted Diseases 3 10-26-2005 03:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Botox
Flexeril
Ibuprofen
Klonopin Motrin
  Neurontin
Tylenol
Valium
Vioxx
Xanax




TOP THANKED CONTRIBUTORS



MountainReader (77), Canuck65 (32), Shirlett (26), TMJ82 (22), Jill 227 (17), judye (16), Marlene (13), navymid (10), clencher1 (9), saltyk9 (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:01 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!